Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Raleigh, NC

May 27, 2011Davidson County, Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 27, 2011, 5:02 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2011, 5:02 PM EDT (21:02 UTC)
Expired
May 27, 2011, 5:45 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Davidson County, NC, Forsyth County, NC

The radar

The Roanoke radar (KFCX), 119 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 12:06 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-292 J/kg
Mixed-layer LCL
831 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WUUS52 KRAH 272102
SVRRAH
NCC057-067-272145-
/O.NEW.KRAH.SV.W.0110.110527T2102Z-110527T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
502 PM EDT FRI MAY 27 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHERN FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 545 PM EDT

* AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 25 MILES SOUTHWEST OF WELCOME...OR OVER
  SALISBURY...MOVING NORTHEAST AT 35 MPH. GOLF BALL SIZED HAIL AND
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLEMMONS...ARCADIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL CAPABLE OF 
BREAKING WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE 
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3614 8044 3620 8044 3608 8013 3571 8037
      3573 8045 3583 8049 3584 8043 3586 8042
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3601 8042 3606 8047 3604 8050
      3609 8053
TIME...MOT...LOC 2102Z 205DEG 31KT 3569 8054

$$

VINCENT
5 follow-up statements
390 
WWUS52 KRAH 272110
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT FRI MAY 27 2011

NCC057-067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-FORSYTH NC-
510 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 23 MILES
SOUTHWEST OF WELCOME...OR NEAR SALISBURY...MOVING NORTH AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... AREAS ALONG THE YADKIN 
RIVER NEAR THE DAVIE AND DAVIDSON COUNTY BORDER...AND LOCATIONS IN 
SOUTHWEST FORSYTH COUNTY...INCLUDING CLEMMONS...AND INTERSTATE 40 
NEAR MILE MARKER 180.

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL CAPABLE OF 
BREAKING WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE 
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3614 8044 3620 8044 3608 8013 3571 8037
      3573 8045 3583 8049 3584 8043 3586 8042
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3601 8042 3606 8047 3604 8050
      3609 8053
TIME...MOT...LOC 2107Z 197DEG 35KT 3574 8054

$$

VINCENT
160 
WWUS52 KRAH 272120
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT FRI MAY 27 2011

NCC057-067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-FORSYTH NC-
520 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...

AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 16 MILES
SOUTHWEST OF ARCADIA...OR 6 MILES SOUTH OF MOCKSVILLE...MOVING NORTH
AT 40 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEMMONS AND INTERSTATE 40 NEAR MILE MARKER 180 BY 540 PM EDT
  HUNTSVILLE BY 545 PM EDT

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL CAPABLE OF BREAKING 
WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM 
WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3614 8044 3620 8044 3612 8023 3571 8037
      3573 8045 3583 8049 3584 8043 3586 8042
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3601 8042 3606 8047 3604 8050
      3609 8053
TIME...MOT...LOC 2119Z 193DEG 34KT 3585 8052

$$

VINCENT
690 
WWUS52 KRAH 272130
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
530 PM EDT FRI MAY 27 2011

NCC057-067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-FORSYTH NC-
530 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN FORSYTH AND NORTHWESTERN DAVIDSON COUNTIES...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 13 MILES
SOUTHWEST OF ARCADIA...OR NEAR MOCKSVILLE...MOVING NORTH AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER TO GOLF BALL SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEMMONS...HUNTSVILLE...AND INTERSTATE 40 NEAR MILE MARKER 180 BY  
  545 PM.

THIS STORM HAS A HISTORY OF PRODUCING GOLF BALL SIZE HAIL CAPABLE OF 
BREAKING WINDOWS...DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE 
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3614 8044 3620 8044 3612 8023 3571 8037
      3573 8045 3583 8049 3584 8043 3586 8042
      3585 8039 3589 8042 3589 8037 3596 8038
      3599 8043 3601 8042 3606 8047 3604 8050
      3609 8053
TIME...MOT...LOC 2128Z 198DEG 26KT 3587 8049

$$

VINCENT
656 
WWUS52 KRAH 272138
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
538 PM EDT FRI MAY 27 2011

NCC057-272147-
/O.CAN.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
DAVIDSON NC-
538 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAVIDSON COUNTY
IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING IS NO LONGER EXPECTED TO AFFECT 
DAVIDSON COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3614 8044 3620 8044 3612 8023 3599 8031
      3599 8035 3597 8040 3599 8043 3601 8042
      3606 8047 3605 8050 3609 8053
TIME...MOT...LOC 2137Z 196DEG 24KT 3592 8049

$$

NCC067-272145-
/O.CON.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
FORSYTH NC-
538 PM EDT FRI MAY 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHWESTERN FORSYTH COUNTY...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES
SOUTHWEST OF CLEMMONS...OR NEAR MOCKSVILLE...MOVING NORTH AT 30 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CLEMMONS...HUNTSVILLE AND INTERSTATE 40 NEAR MILE MARKER 180 BY    
  545 PM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL CAPABLE OF BREAKING 
WINDOWS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS UNTIL 
THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3614 8044 3620 8044 3612 8023 3599 8031
      3599 8035 3597 8040 3599 8043 3601 8042
      3606 8047 3605 8050 3609 8053
TIME...MOT...LOC 2137Z 196DEG 24KT 3592 8049

$$

VINCENT
474 
WWUS52 KRAH 272145
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT FRI MAY 27 2011

NCC067-272154-
/O.EXP.KRAH.SV.W.0110.000000T0000Z-110527T2145Z/
FORSYTH NC-
545 PM EDT FRI MAY 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FORSYTH COUNTY
EXPIRES AT 545 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND SEVERE 
WEATHER IS NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE 
ALLOWED TO EXPIRE. HOWEVER...TORRENTIAL RAIN...SMALL HAIL AND WIND 
GUSTS UP TO 40 MPH WILL REMAIN POSSIBLE IN CLEMMONS...HUNTSVILLE AND 
INTERSTATE 40 THROUGH 630 PM THIS EVENING.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3614 8044 3620 8044 3612 8023 3599 8031
      3599 8035 3597 8040 3599 8043 3601 8042
      3606 8047 3605 8050 3609 8053
TIME...MOT...LOC 2144Z 195DEG 30KT 3598 8047

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:19 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 27, 3:19 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT FRI MAY 27 2011

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM WILL EDGE SLOWLY EAST ACROSS
OUR REGION THROUGH SATURDAY. HIGH PRESSURE WILL THEN EXPAND ACROSS
THE MIDDLE ATLANTIC AND SOUTHEAST STATES SUNDAY THROUGH EARLY NEXT
WEEK.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 300 PM FRIDAY...

NARROW REGION OF LOW LEVEL CONFLUENCE...STRENGTHEN LIKELY BY THE
APPROACH OF A MID LEVEL VORTICITY MAXIMUM APPROACHING FROM UPSTATE
SC...ENHANCING/MAINTAINING A LINE OF CONVECTION ACROSS THE HEART OF
CENTRAL NC. 850MB TRANSPORT BEST THIS AFTERNOON IN VICINITY OF
HIGHWAY 1 BUT MODELS SHIFT THIS TRANSPORT TOWARD THE WESTERN
PIEDMONT THIS EVENING....LIKELY DUE TO MID LEVEL TROUGH LIFTING OVER
GA/SC AND SOME UPPER DIVERGENCE CAUSED BY 300MB JET LIFTING NWD
ACROSS SOUTHERN NEW ENGLAND.

WHILE SOME OF THE CONVECTION WILL LIKELY DISSIPATE WITH LOSS OF
HEATING...PRESENCE OF MID LEVEL TROUGH AND PROBABILITY OF ANOTHER
VORT MAX ROUND BASE OF TROUGH WILL MAINTAIN SOME ORGANIZED
CONVECTION OVER CENTRAL NC THROUGH THE NIGHT. HIGHEST THREAT WILL BE
OVER THE WESTERN TWO-THIRDS OF THE CWA. IN ADDITION...SATELLITE
BASED PRECIPITABLE WATER IMAGERY SUGGEST A PLUME OF 1.5-1.6 INCHES
LIFTING INTO CENTRAL NC FROM COASTAL GA-SC. DUE TO PROXIMITY OF THIS
PLUME AND POTENTIAL FOR SCATTERED-NUMEROUS CONVECTION TO OCCUR
THROUGH MOST OF THE NIGHT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR
AREAS WEST OF A HENDERSON-RALEIGH-FAYETTEVILLE LINE THROUGH 6 AM
SATURDAY.

SATURDAY...EXPECT LOW CLOUDS EARLY...LIFTING INTO A BROKEN CU FIELD
BY MIDDAY-EARLY AFTERNOON. WITH MID LEVEL TROUGH IN VICINITY...MAY
SEE A FEW SHOWERS/STORMS IN THE MORNING. WITH HEATING...EXPECT
SCATTERED CONVECTION TO BLOSSOM IN THE AFTERNOON...THOUGH NOT AS
EXTENSIVE AS CURRENT EVENT. GREATEST THREAT OF CONVECTION WILL BE
OVER THE COASTAL PLAIN AND SANDHILLS WHERE LOW LEVEL INSTABILITY
WILL BE GREATEST. WHILE COULD SEE A STORM OR TWO IN THE
WEST...BUILDING MID-UPPER LEVEL HEIGHTS IN WAKE OF DEPARTING TROUGH
MAY LIMIT CONVECTIVE POTENTIAL.

MAX TEMPS SATURDAY DEPENDENT UPON INSOLATION. RH CROSS SECTIONS
SUGGEST APPRECIABLE DRYING IN THE MID-UPPER LAYERS. IF THIS
OCCURS...THIS SHOULD ALLOW FOR SOME PARTIAL SUN. LEANED TOWARD THE
WARM SIDE OF MOS GUIDANCE WITH LOW-MID 80S EXPECTED IN THE
AFTERNOON.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AS OF 250 PM FRIDAY...

EXPECT DECREASING RAIN CHANCES AND INCREASING HEAT OVER THE LATTER
HALF OF THE HOLIDAY WEEKEND.

FOR SATURDAY NIGHT: SATURDAY AFTERNOON'S CONVECTION SHOULD BE
QUICKLY WEAKENING BY EARLY TO MID EVENING WITH THE LOSS OF HEATING.
THE WEAK UPPER LEVEL SHEAR AXIS SITTING OVER ERN NC SLIPS OFF THE
COAST AND WEAKENS FURTHER SATURDAY NIGHT IN THE FACE OF STRONG
RIDGING BUILDING OVERHEAD FROM THE SW... WITH HEIGHTS ALOFT RISING
30-50 METERS OVERNIGHT AND MID LEVEL LAPSE RATES DECREASING. LIGHT
LOW LEVEL FLOW FROM THE SSE -- AROUND THE PERIPHERY OF THE SURFACE
HIGH CENTERED WELL TO OUR NE -- AND THE RESULTING UPSLOPE COMPONENT
MAY HELP SUPPORT SCATTERED SHALLOW SHOWERS INTO THE EVENING IN THE
FAR WRN CWA. MOIST LOW LEVELS... LIGHT SURFACE WINDS... AND THE LACK
OF HIGHER CLOUD COVER WILL CONTRIBUTE TO SURFACE COOLING AND
FOG/STRATUS DEVELOPMENT TOWARD SUNDAY MORNING... ESPECIALLY OVER THE
WRN CWA. LOWS 64-67.

FOR SUNDAY/SUNDAY NIGHT: THE SURFACE HIGH WILL CONTINUE TO NOSE INTO
CENTRAL NC FROM THE NE AS RIDGING ALOFT BUILDS STEADILY IN FROM THE
WSW. MID LEVEL LAPSE ARE PROJECTED TO REMAIN RATHER WEAK OVER ALL
BUT WESTERN NC... AND WHILE PRECIPITABLE WATER VALUES SHOULD BE
SLIGHTLY ABOVE NORMAL WITH MLCAPE VALUES APPROACHING MODERATE
LEVELS... ANY CONVECTION WILL HAVE WEAK VERTICAL ACCELERATIONS WITH
POOR ORGANIZATION DUE TO THE LOW DEEP LAYER SHEAR. WOULD EXPECT TO
SEE ISOLATED TO SCATTERED CONVECTION JUST TO OUR WEST AND
PARTICULARLY OVER THE HIGHER TERRAIN... BUT GIVEN THE WEAK STEERING
WITH LIGHT WINDS FROM THE SURFACE ON UP THROUGH THE MID LEVELS...
THIS ACTIVITY SHOULD HOLD TO OUR WEST. WILL LEAVE POPS OUT OF THE
FORECAST FOR NOW... ALTHOUGH I WOULDN'T BE SURPRISED TO SEE ONE OR
TWO ISOLATED AFTERNOON STORMS. HIGHS 87-90. THE MID LEVEL
ANTICYCLONE REMAINS CENTERED OVER ERN KY ELONGATED SW TO NE THROUGH
SUNDAY NIGHT WITH SURFACE-850 MB RIDGING EXTENDING IN FROM THE ENE.
THE NEAR-SURFACE MOISTURE IS LIKELY TO BE A LITTLE LOWER THAN ON
SATURDAY WITH A DAY OF STRONG HEATING... SO WE SHOULD SEE JUST
PATCHES OF FOG. LOWS IN THE MID-UPPER 60S.

FOR MONDAY: THE CENTER OF THE CLOSED MID LEVEL ANTICYCLONE DRIFTS
OVER THE OH/KY BORDER AND CONTINUES TO STRENGTHEN TO NEAR 5950
METERS. LOW LEVEL MOISTURE DECREASES FURTHER WITH CONTINUED VERY
WEAK WINDS FROM THE SURFACE UP THROUGH THE MID LEVELS. WHILE MODELS
PROJECT PRECIPITABLE WATER HOLDING NEAR 150 PERCENT OF NORMAL
(HIGHEST OVER NE CWA) WITH 850-700 MB WINDS STRENGTHENING A BIT TO
AROUND 25 KTS OUT OF THE NE... HIGH SURFACE DEW POINT DEPRESSIONS...
WARM MID LEVELS... AND THE LACK OF ANY CONVECTIVE FOCUS SHOULD HOLD
PRECIP CHANCES DOWN. WILL KEEP THE FORECAST DRY... BUT AGAIN... ONE
OR TWO ISOLATED CELLS MAY STILL OCCUR. LOW LEVEL THICKNESSES OF
1415-1425 METERS SUPPORT HIGHS OF 89-93. -GIH

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 255 PM FRIDAY...

THE HOT AND DRY WEATHER IS LIKELY TO HOLD THROUGH MID WEEK... BEFORE
THE ANOMALOUSLY WARM AIR MASS FINALLY GIVES WAY TO A BIT MORE
SEASONABLE AIR AS A BACKDOOR FRONT MOVES INTO THE AREA. THE STRONG
MID LEVEL RIDGE SLOWLY RETROGRADES BACK TO THE WSW AND EXPANDS OVER
THE MID MISS VALLEY INTO TX BY LATE WEEK... AND THIS BUBBLE OF HIGH
PRESSURE WILL DEFLECT ANY PERTURBATIONS TO THE NORTH AND EAST OF NC
THROUGH WEDNESDAY. BY THURSDAY AND FRIDAY... THE CENTER OF THE MID
LEVEL RIDGE SETTLES OVER WRN TX AND OK AS A VORTEX OVER SOUTH
CENTRAL CANADA DROPS TO THE EAST THEN SOUTHEAST AND DIGS OVER THE
NORTHEAST STATES AND SE CANADA. THIS IS EXPECTED TO HELP PUSH A
BACKDOOR FRONT SOUTHWARD THROUGH NC LATE IN THE WORK WEEK. WHILE
MODELS DIFFER ON TIMING WITH THE GFS FAVORING A LATE WEDNESDAY NIGHT
FRONTAL PASSAGE WHILE THE ECMWF FAVORS A LATER THURSDAY NIGHT
PASSAGE... CONFIDENCE IS ABOVE NORMAL AT THIS TIME RANGE THAT WE'LL
SEE A TRANSITION FROM THE EXCESSIVE HEAT TOWARD A BIT MORE
SEASONABLE TEMPERATURES. EXPECT HIGHS TO TREND FROM THE LOW-MID 90S
TUESDAY/WEDNESDAY TO THE MID 80S ON FRIDAY... WITH INCREASING CLOUD
COVER AND A CHANCE OF SHOWERS/STORMS THURSDAY/FRIDAY. -GIH

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 240 PM FRIDAY...

ADVERSE AVIATION WEATHER CONDITIONS THIS AFTERNOON AS A LINE OF
SLOW MOVING THUNDERSTORMS DRIFT NORTHWARD ACROSS THE REGION. THIS
WILL CAUSE WIDESPREAD MVFR/IFR CONDITIONS. EXPECT CONVECTION TO
SLOWLY DIMINISH THIS EVENING WITH LOSS OF HEATING BUT A SLOW
MOVING MID-UPPER LEVEL TROUGH WILL LIKELY MAINTAIN SOME ORGANIZED
CONVECTION OVER THE WESTERN TWO-THIRDS OF CENTRAL NC THROUGH THE
NIGHT.

EXPECT EARLY MORNING STRATUS AND AREAS OF FOG SATURDAY. STRATUS
AND FOG WILL LIFT INTO A BROKEN CU FIELD BY MID MORNING. ISOLATED
TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE PROMINENT
OVER THE COASTAL PLAIN AND SANDHILLS AND POSSIBLY THE PIEDMONT BY
EARLY SATURDAY AFTERNOON WITH MVFR CONDITIONS IN VICINITY OF THE
SHOWERS AND STORMS.

IMPROVING WEATHER CONDITIONS EXPECTED SATURDAY NIGHT INTO SUNDAY
WITH A 2-4 HOUR PERIOD OF MVFR/IFR FOG PROBABLE SUNDAY MORNING.

VFR CONDITIONS EXPECTED SUNDAY THROUGH WEDNESDAY AS HIGH
PRESSURE TO OUR W-NW WILL INFLUENCE OUR WEATHER.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NCZ007>009-021>025-
038>041-073>077-083>086-088.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD/WSS
AVIATION...WSS
Hazardous weather outlook, May 27, 2:37 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
237 PM EDT FRI MAY 27 2011

NCZ010-011-026>028-042-043-078-089-281000-
WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
237 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

NCZ007>009-021>025-038>041-073>077-083>086-088-281000-
PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-
DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
237 PM EDT FRI MAY 27 2011

...SEVERE THUNDERSTORM WATCH 387 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT IS
SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND WARNINGS.

GIH

In the hours before

Local storm report, May 27, 4:15 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             FUQUAY-VARINA           35.59N  78.79W
05/27/2011  E0.88 INCH       WAKE               NC   PUBLIC

&&

EVENT NUMBER RAH1100706

MEB
Local storm report, May 27, 4:19 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
419 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TSTM WND DMG     2 SE BUTNER             36.12N  78.75W
05/27/2011                   GRANVILLE          NC   EMERGENCY MNGR

            POWERLINES DOWN

&&

EVENT NUMBER RAH1100707

MEB
Local storm report, May 27, 4:21 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
421 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 PM     TSTM WND DMG     2 WSW CREEDMOOR         36.11N  78.72W
05/27/2011                   GRANVILLE          NC   EMERGENCY MNGR

            POWER POLE SNAPPED.

&&

EVENT NUMBER RAH1100708

MEB
Local storm report, May 27, 4:22 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
422 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 PM     FLASH FLOOD      1 N PITTSBORO           35.74N  79.17W
05/27/2011                   CHATHAM            NC   911 CALL CENTER

            CHATHAM CO 911 RECEIVED REPORT OF FLOODING ACROSS
            ROADWAY AT 1500 HILLSBORO IN PITTSBORO

&&

EVENT NUMBER RAH1100709

TDH
Local storm report, May 27, 4:35 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     FLASH FLOOD      1 WNW PITTSBORO         35.72N  79.19W
05/27/2011                   CHATHAM            NC   911 CALL CENTER

            CHATHAM CO 911 RECEIVED REPORT OF FLOODING ACROSS
            ROADWAY AT 591 W SALISBURY ST IN PITTSBORO

&&

EVENT NUMBER RAH1100710

TDH
Local storm report, May 27, 4:39 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT FRI MAY 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     FLASH FLOOD      1 WNW PITTSBORO         35.72N  79.19W
05/27/2011                   CHATHAM            NC   911 CALL CENTER

            CHATHAM CO 911 RECEIVED REPORT OF FLOODING ACROSS
            ROADWAY AT 591 W SALISBURY ST IN PITTSBORO

&&

CORRECTED EVENT TIME

EVENT NUMBER RAH1100710

TDH

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 10:59 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth61 min
May 26, 11:18 PM EDTSpecial Weather StatementRAHGuilford, Montgomery, Randolph, Stanly42 min
May 26, 11:30 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph27 min
May 26, 11:47 PM EDTSpecial Weather StatementRAHAlamance, Chatham, Lee, Montgomery, Moore, Orange43 min
May 27, 1:48 AM EDTSpecial Weather StatementRAHAnson57 min
May 27, 11:25 AM EDTSpecial Weather StatementRAHAlamance, Anson, Chatham, Cumberland, Durham, Franklin and 15 more90 min
May 27, 11:50 AM EDTSpecial Weather StatementRAHDurham40 min
May 27, 11:56 AM EDTAreal Flood AdvisoryRAHDurham, Granville94 min
May 27, 12:00 PM EDTSevere Thunderstorm WarningRAHDurham, Wake45 min
May 27, 12:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake45 min
May 27, 12:36 PM EDTAreal Flood AdvisoryRAHChatham84 min
May 27, 12:43 PM EDTAreal Flood AdvisoryRAHAnson, Richmond107 min
May 27, 12:52 PM EDTSpecial Weather StatementRAHAnson, Hoke, Montgomery, Moore, Richmond, Scotland83 min
May 27, 12:58 PM EDTSpecial Weather StatementRAHDurham62 min
May 27, 1:14 PM EDTSevere Thunderstorm WarningRAHGranville, Vance61 min
May 27, 1:23 PM EDTAreal Flood AdvisoryRAHHoke, Moore, Scotland3 hr
May 27, 1:25 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Orange57 min
May 27, 1:26 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:33 PM EDTSpecial Weather StatementRAHGranville27 min
May 27, 1:35 PM EDTFlash Flood WarningRAHChatham, Durham, Granville, Orange3 hr
May 27, 1:43 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford92 min
May 27, 1:52 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford46 min
May 27, 1:59 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake61 min
May 27, 2:11 PM EDTSevere Thunderstorm WarningRAHGranville, Vance, Warren49 min
May 27, 2:19 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke56 min
May 27, 2:25 PM EDTFlash Flood WatchRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 16 more14 hr
May 27, 2:28 PM EDTAreal Flood AdvisoryRAHChatham, Durham, Harnett, Wake3 hr
May 27, 2:45 PM EDTFlash Flood WarningRAHHarnett, Wake2 hr
May 27, 2:55 PM EDTSevere Thunderstorm WarningRAHDurham, Franklin, Granville, Johnston, Wake44 min
May 27, 3:11 PM EDTSpecial Weather StatementRAHGranville, Vance64 min
May 27, 4:21 PM EDTFlash Flood WarningRAHDurham, Orange97 min
May 27, 5:56 PM EDTAreal Flood AdvisoryRAHForsyth94 min
May 27, 6:22 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 27, 6:25 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland50 min
May 27, 7:11 PM EDTSpecial Weather StatementRAHAnson34 min
May 27, 7:25 PM EDTAreal Flood AdvisoryRAHAnson95 min
May 27, 7:46 PM EDTFlash Flood WarningRAHAnson3 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.